Minnesota, 2011Hail and Damaging Winds in Minnesota, July 19, 2011
July 19, 2011 · NWS MPX · 22 events in 7 counties and zones
A long duration of a thunderstorm complex that developed across northwest Minnesota early Tuesday morning, July 19th, continued to develop south and southeast across central, and eventually east central Minnesota by midday. This storm had a persistent circulation which continued slowly southeast into the Twin Cities Metro Area and produced numerous dime to half dollar size hail stones across…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration of a thunderstorm complex that developed across northwest Minnesota early Tuesday morning, July 19th, continued to develop south and southeast across central, and eventually east central Minnesota by midday.
This storm had a persistent circulation which continued slowly southeast into the Twin Cities Metro Area and produced numerous dime to half dollar size hail stones across mainly the northern and eastern portion of the cities. In addition to the hail, several spotters observed a persistent Wall Cloud as it moved across the metropolitan area.
Some minor ponding of water on area streets was noted in the Twin Cities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 5:00 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 5:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 12Z TAFS AND COR FOR ISSUE TIME
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 AM CDT TUE JUL 19 2011
.DISCUSSION...ISSUED 414 AM CDT
MAIN CONCERNS FOR THE UPCOMING WEEK CONTINUE TO BE THE OPPRESSIVE
HEAT THROUGH WEDNESDAY AND ANY THUNDER CHANCES ALONG THE WAY. FOR
THE HEAT...MODELS CONTINUE TO DRIVE A FRONT THROUGH THE AREA
WEDNESDAY NIGHT THAT STILL LOOKS TO TAKE ENOUGH OF A BITE OUT OF
THE HEAT AND HUMIDITY TO LET THE HEAT WARNINGS EXPIRE WEDNESDAY
EVENING. AS FOR POPS...IT CONTINUES TO BE A LOW CONFIDENCE
FORECAST...AS H7 TEMPS WOULD CONTINUE TO INDICATE CAPPING BEING
VERY STRONG...BUT VERY MOIST TROPICAL AIRMASS IN PLACE WITH
OCCASIONAL FRONTAL PASSAGES WILL KEEP THUNDER CHANCES GOING FOR
THE BETTER PART OF THE NEXT WEEK.
THIS MORNING...SFC ANALYSIS CONTINUES TO SHOW A WEAK SFC LOW OVER
NORTH CENTRAL SODAK...WITH A WARM FRONT TAKING SHAPE FROM NEAR
MOBRIDGE...TO ABERDEEN...SE TO VERY NEAR THE BUFFALO RIDGE ACROSS
SW MN AS INDICATED BY WINDS BACKING TO THE SE OVERNIGHT TO THE
NORTH OF THE BOUNDARY. INCREDIBLE AMOUNTS OF MOISTURE AND
INSTABILITY HAVE BUILT UP ALONG AND JUST NORTH OF THIS BOUNDARY...
WITH THE 8Z SPC MESO ANALYSIS SHOWING 4000 TO 5000 J/KG OF MLCAPE
NEAR THE BOUNDARY. IN WATER VAPOR IMAGERY...MOISTURE PLUME THAT
HAD SLID NORTH OF THE AREA YESTERDAY HAS SUNK BACK SOUTH INTO
MOST OF THE MPX CWA THIS MORNING...WHICH SHOULD OPEN THE DOOR FOR
MORE CONVECTION ACROSS THE CWA TODAY THAN WHAT WAS SEEN YESTERDAY.
TODAY THROUGH WEDNESDAY NIGHT. TO GO ALONG WITH THE CONTINUING HEAT
WAVE...OTHER AREA OF CONCERN WILL BE THUNDER/SEVERE POTENTIAL
THROUGH THE PERIOD. FOR HEAT...BOTH DAYS SHOULD BE A REPEAT OF
WHAT WAS SEEN MONDAY...WITH ANYWHERE THAT DOES NOT SEE SOME RELIEF
FROM CLOUD COVER HAVING NO PROBLEM REACHING THE MID/UPPER 90S WITH
APPARENT TEMPS AGAIN RUNNING UP TO AT TIMES BETWEEN 110 AND 120.
AS FOR POPS...FAVORED THEM ALONG TWO BOUNDARIES DURING THIS
PERIOD. FOR TODAY IT IS THE WARM FRONT OVER SW MN THAT WILL BE
LIFTING NE THROUGH THE DAY. FOR WEDNESDAY...AND IN PARTICULAR
WEDNESDAY NIGHT...IT IS A COLD FRONT THAT WILL BE COMING THROUGH THE
AREA. FOR BOTH BOUNDARIES...STAYED CLOSE TO THE SREF DEPICTION OF
THINGS AS IT FELL NICELY WITHIN AVAILABLE DETERMINISTIC GUIDANCE.
FOR TODAY... BIGGEST CONCERN FOR THUNDER SITS ALONG AND NORTH OF
I-94. THIS IS WHERE A PERSISTENT BAND OF ACCUS HAS BEEN ALL NIGHT
IN ASSOCIATION WITH RETURNING THETA-E ADVECTION /ON STRONG
ML/MUCAPE GRADIENT/. EXPECT THUNDER TO BUILD SOUTHEAST ALONG THE
CAPE GRADIENT THROUGH THE MORNING. HOW FAR SOUTHEAST IT BUILDS IS
SOMEWHAT DIFFICULT TO SAY...BUT THE SREF PROJECTION OF THE LLJ AND
MOISTURE TRANSPORT DURING THE DAY WOULD INDICATE NRN PART OF CWA
WILL HAVE THE BEST CHANCE FOR THUNDER. AS FOR SEVERE...AS IS
CURRENTLY BEING SEEN UP IN THE FARGO AREA...A SEVERE THREAT EXISTS
FOR TODAY. WITH THE WARM FRONT LIFTING NORTH...LOW-LEVEL
HODOGRAPHS FROM THE NAM IN PARTICULAR WOULD SUGGEST A TORNADO
THREAT ALONG AND NORTH OF THE WARM FRONT...AND THE 5000+ J/KG OF
CAPE SHOULD BE MORE THAN ENOUGH TO SUPPORT A HAIL/WIND THREAT. THE
MAIN LIMITATIONS FOR SEVERE WEATHER WILL BE THE CAPPING INVERSION
AND THE LACK OF DEEP LAYER BULK SHEAR...AS MID LEVEL WINDS WILL BE
30 KTS OR LESS. MOST OF WEDNESDAY LOOKS DRY AS H7 TEMPS WARM EVEN
FURTHER...BUT WEDNESDAY NIGHT ALL MODELS MOVE A DECENT COLD FRONT
THROUGH THE CWA. MOST MODELS DO NOT GENERATE CONVECTION ALONG THE
FRONT /SREF PROBS ONLY 20 TO 40 PERCENT/...BUT AM FINDING IT HARD
TO BELIEVE A COLD FRONT COMING THROUGH WITH 4000+ J/KG OUT AHEAD
OF IT WILL COME THROUGH WITHOUT ANY THUNDER...SO HAVE CONTINUED
CHANCE POPS OUT AHEAD OF IT.
FOR THURSDAY INTO THE WEEKEND...THE FROPA WEDNESDAY NIGHT LOOKS
TO BRING A BRIEF ONE DAY RESPITE FROM THE HEAT AND HUMIDITY...BUT
MODELS STARTING TO AGREE ON WARM FRONT RIFLING BACK NORTH THURSDAY
NIGHT...WITH DEWPS RETURNING TO THE 70S FRIDAY TO GO ALONG WITH
UPPER 80S/LOWER 90S HIGHS. BASED ON THE ECMWF/GEM...FRIDAY NIGHT
LOOKS THE MOST INTRIGUING FOR THUNDER POTENTIAL...AS A COLD
FRONT/TRIPLE POINT WORK INTO MN...WITH BOTH BLOWING UP QUITE THE
COMPLEX OF THUNDERSTORMS OVER CENTRAL /ECMWF/ OR SOUTHERN /GEM/ MN
THAT WOULD WORK INTO WI FOR SATURDAY.
&&
.AVIATION.../12Z TAF ISSUANCE/
CANOPY OF MID/HI CLDS FROM UPSTREAM COMPLEX OF TSTMS HAS KEPT THE
FOG AT BAY. MAY STILL SEE BRF VSBYS ARND 1-2SM AT RNH/EAU UNTIL
ARND 13Z. OTHERWISE MOST IMMEDIATE CONCERN IS WITH THE COMPLEX OF
SVR TSTMS APRCHG DTL. THIS SYSTEM IS STILL STRENGTHENING WITH CLOUD
TOP TEMPS COOLING ACCOMPANIED BY SIGNIFICANT INCRS IN LGTNG
ACTIVITY. AREA OF STORMS HAS ALSO BEEN PICKING UP SPEED AND NOW
TRACKING ESE 25-30 KTS AS COLD POOL DEVELOPS BND IT. ATTM IT LOOKS
LIKE IT SHUD PASS JUST N OF AXN...BUT MAY BEGIN TO TRACK MORE SE
DOWN INCRSG NNW-SSE 850-300 MB TKNS FIELD TWRD STC. WITH ENUF OF A
TURNING AND IT MAY ALSO AFFECT MSP/RNH AFT 15-16Z. ONCE THIS COMPLEX
PASSES XPCT TSTMS THIS AFTN/EVE TO DVLP MAINLY N OF TAF SITES AS
WRMFNT PUSHES NORTH. TIGHTENING SFC PRES GRAD WILL BRING WND GUSTS
THIS AFTN 20-25 KTS RWF/AXN. DON'T EXPCT MUCH FOG COMING NITE WITH
MORE WIND IN TIGHTER PRES GRADIENT.
MSP...MAIN CONCERN IS WITH PSBL TSTMS AFT 15Z IF COMPLEX OF STORMS
NR DTL IN NW MN BGNS TO TRACK MORE SE. EXPCT WAA AHD OF THIS COMPLEX
TO CONTINUE TO FUEL IT. NOTE THAT VAD WNDS AT WDL HAVE INCSRD TO 20
TO 25 KTS FROM THE SW LAST COUPLE OF HRS. IF THIS COMPLEX REACHES
MSP IT WOULD HAVE THE POTENTIAL OF PRODUCING HIGH WINDS. ANY TSTMS
WHICH DVLP THIS AFTN AND EVE SHUD BE N OF MSP.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
MPG/BAPHazardous weather outlook, Jul 19, 3:42 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 AM CDT TUE JUL 19 2011
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
200945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
442 AM CDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR CENTRAL AND EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...MAINLY ALONG AND
NORTH OF THE INTERSTATE 94 CORRIDOR FROM THIS MORNING INTO THE
EVENING. A WARM FRONT OVER SOUTHWEST MINNESOTA WILL LIFT NORTHEAST
ACROSS THE OUTLOOK AREA THROUGH THE DAY...WITH THUNDERSTORMS
EXPECTED TO DEVELOP OUT AHEAD OF IT. THE STRONGER STORMS WILL
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. IN
ADDITION...A FEW TORNADOES WILL BE POSSIBLE BY THE AFTERNOON.
EXCESSIVE HEAT WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY AND
TONIGHT. ONCE AGAIN...AFTERNOON HEAT INDICES WILL GET INTO THE
105 TO 115 RANGE...WITH LOWS OVERNIGHT ONLY FALLING INTO THE MID
70S TO LOWER 80S. SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AHEAD OF A COLD FRONT
THAT WILL WORK ACROSS THE OUTLOOK AREA. LARGE HAIL...DAMAGING WIND
GUSTS...AND LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH ANY STORMS
WHICH DEVELOP. CHANCES INCREASE AGAIN FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA FRIDAY INTO SATURDAY NIGHT AS ANOTHER SURFACE BOUNDARY
SLOWLY MOVES THROUGH.
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA
THROUGH WEDNESDAY...WITH HIGH TEMPERATURES MAINLY IN THE 90S...
AND HEAT INDEX VALUES ABOVE 105 DEGREES.
SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 19, 5:20 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 AM CDT TUE JUL 19 2011
MNZ042-191200-
TODD-
620 AM CDT TUE JUL 19 2011
AT 614 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 18 MILES NORTH OF BATTLE LAKE. THIS STORM WAS MOVING
EAST TO SOUTHEAST AT 35 MPH. THIS STORM MAY AFFECT NORTHERN TODD
COUNTY AFTER 7 AM IF IT TURNS OR DEVELOPS FARTHER SOUTH.
THIS STORM COULD PRODUCE WINDS UP TO 50 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS VERY HEAVY RAINFALL.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEWITT.
BERTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4620 9494 4627 9516 4631 9517 4636 9516
4637 9515 4637 9485
TIME...MOT...LOC 1116Z 290DEG 29KT 4655 9569
BAPSpecial weather statement, Jul 19, 6:43 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 AM CDT TUE JUL 19 2011
MNZ043-191400-
MORRISON-
743 AM CDT TUE JUL 19 2011
...THUNDERSTORMS MOVING OVER MORRISON COUNTY THROUGH 900 AM CDT...
AT 738 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MOTLEY TO
MOTLEY TO BERTHA. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOTLEY.
CUSHING.
RANDALL.
HARDING.
LITTLE FALLS.
LASTRUP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE GUSTY WINDS... CONSIDER SEEKING SHELTER AND STAY AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4631 9454 4634 9442 4630 9435 4626 9434
4623 9439 4616 9436 4616 9382 4598 9381
4598 9377 4588 9377 4591 9427 4603 9465
4635 9466
TIME...MOT...LOC 1242Z 294DEG 33KT 4643 9458 4631 9461
4627 9500Special weather statement, Jul 19, 6:46 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 AM CDT TUE JUL 19 2011
MNZ042-191315-
TODD-
746 AM CDT TUE JUL 19 2011
...THUNDERSTORMS MOVING OVER TODD COUNTY THROUGH 815 AM CDT...
AT 742 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOTLEY TO 3 MILES EAST OF
BERTHA. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE SEVERE
THUNDERSTORM WARNING WHICH WAS IN EFFECT HAS EXPIRED. ALTHOUGH
SEVERE WEATHER IS NOT ANTICIPATED... WIND GUSTS JUST BELOW SEVERE
LIMITS REMAIN POSSIBLE.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PHILBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE GUSTY WINDS WHICH ARE EXPECTED... CONSIDER SEEKING
SHELTER AND STAYING AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4628 9465 4628 9464 4612 9465 4612 9466
4627 9516 4629 9517 4634 9466
TIME...MOT...LOC 1246Z 294DEG 33KT 4630 9456 4626 9495Special weather statement, Jul 19, 7:26 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 AM CDT TUE JUL 19 2011
MNZ044-045-191445-
KANABEC-MILLE LACS-
826 AM CDT TUE JUL 19 2011
...THUNDERSTORMS MOVING INTO KANABEC AND MILLE LACS COUNTIES THROUGH
945 AM CDT...
AT 820 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORMS EXTENDING FROM NEAR 4 MILES NORTH OF HILLMAN
WEST TO FORT RIPLEY. THESE STORM WERE MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS AS THEY MOVE INTO THE AREA.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VINELAND.
ONAMIA.
BAYVIEW.
WAHKON.
ISLE.
WARMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4616 9342 4616 9306 4615 9304 4598 9304
4597 9313 4583 9314 4593 9377 4598 9377
4599 9381 4624 9382 4625 9381 4626 9344
TIME...MOT...LOC 1325Z 281DEG 28KT 4606 9386Event by event
12 hail, 9 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- July 19, 8:30 AM CST
- Where
- Benton County, 0.84 mi NE of Oak Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.710, -93.820
Several large branches, up to 10 inches in diameter, were blown off trees in Oak Park, Minnesota.
Thunderstorm Wind, Mille Lacs
- When
- July 19, 8:41 AM CST
- Where
- Mille Lacs County, 0.48 mi W of Foreston
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.730, -93.730
A few large trees were blown down.
Thunderstorm Wind, Mille Lacs
- When
- July 19, 8:45 AM CST
- Where
- Mille Lacs County, 0.48 mi E of Foreston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 45.730, -93.710
Several two foot diameter trees were uprooted, along with damage to several screen doors.
Thunderstorm Wind, Mille Lacs
- When
- July 19, 8:50 AM CST
- Where
- Mille Lacs County, 2.29 mi NNW of Milaca
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.760, -93.650
Several large trees were uprooted.
Thunderstorm Wind, Mille Lacs
- When
- July 19, 9:18 AM CST
- Where
- Mille Lacs County, 0.48 mi E of Princeton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.570, -93.590
Several large trees were blown down across Highway 95.
Thunderstorm Wind, Mille Lacs
- When
- July 19, 9:19 AM CST
- Where
- Mille Lacs County, 0.48 mi E of Princeton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.570, -93.590
Thunderstorm Wind, Sherburne
- When
- July 19, 9:20 AM CST
- Where
- Sherburne County, 0.84 mi SW of Zimmerman
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.440, -93.590
Several large 24 foot diameter trees were uprooted in Zimmerman.
Funnel Cloud, Hennepin
- When
- July 19, 10:02 AM CST
- Where
- Hennepin County, 2.07 mi WSW of Osseo
- Reported by
- Public
- Coordinates
- 45.110, -93.460
A funnel cloud was reported by the public north of the intersection of Interstate 694 and 494.
Thunderstorm Wind, Anoka
- When
- July 19, 10:03 AM CST
- Where
- Anoka County, 1.47 mi SSE of Ramsey
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.230, -93.420
A wind sensor measured 59 mph near Anoka, and another wind sensor measured 56 mph near Ramsey at 0957 CST.
Thunderstorm Wind, Anoka
- When
- July 19, 10:05 AM CST
- Where
- Anoka County, 0.85 mi NE of Anoka
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 45.210, -93.390
A few large 12-18 foot diameter trees were toppled on the west side of the city.
Hail, Hennepin
- When
- July 19, 10:15 AM CST
- Where
- Hennepin County, 1.2 mi SW of Brooklyn Park
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.110, -93.350
Nickel size hail fell near 85th Avenue North, and County Road 14.
Hail, Hennepin
- When
- July 19, 10:33 AM CST
- Where
- Hennepin County, 2.48 mi E of Crystal Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.069, -93.299
Nickel size hail fell at the intersection of Interstate 694 and Highway 100 in Brooklyn Center.
Hail, Ramsey
- When
- July 19, 10:33 AM CST
- Where
- Ramsey County, 1.69 mi SW of Arden Hills
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.030, -93.190
Quarter size hail fell near the intersection of Interstate 35W and County Road D West.
Hail, Ramsey
- When
- July 19, 10:34 AM CST
- Where
- Ramsey County, 0.77 mi SE of New Brighton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.061, -93.191
Quarter size hail fell west of Interstate 35W, on 7th Street NW.
Hail, Ramsey
- When
- July 19, 10:35 AM CST
- Where
- Ramsey County, 1 mi WNW of Arden Hills
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.057, -93.188
Quarter size hail fell at the intersection of Interstate 35W and County Road E2.
Hail, Ramsey
- When
- July 19, 10:44 AM CST
- Where
- Ramsey County, 0.58 mi ENE of St Paul
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.974, -93.140
Nickel size hail fell just south of Lake Como.
Hail, Ramsey
- When
- July 19, 10:47 AM CST
- Where
- Ramsey County, 0.97 mi NE of Falcon Hgts
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.010, -93.167
Quarter size hail fell near Snelling Avenue and Highway 36, near Rosedale Mall.
Hail, Ramsey
- When
- July 19, 10:55 AM CST
- Where
- Ramsey County, Roseville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.020, -93.150
Half Dollar size hail fell in Roseville, Minnesota.
Hail, Ramsey
- When
- July 19, 11:06 AM CST
- Where
- Ramsey County, 2.81 mi ESE of St Paul
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.950, -93.100
Half Dollar size hail fell in downtown St. Paul.
Hail, Ramsey
- When
- July 19, 11:07 AM CST
- Where
- Ramsey County, 1.95 mi SE of Lauderdale
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.960, -93.202
Quarter size hail fell at the intersection of Interstate 94, and Highway 280.
Hail, Dakota
- When
- July 19, 11:18 AM CST
- Where
- Dakota County, 0.47 mi NW of Sunfish Lake
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 44.905, -93.086
Dime size hail fell in West St. Paul.
Hail, Dakota
- When
- July 19, 11:20 AM CST
- Where
- Dakota County, 0.49 mi E of Mendota Hgts
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -93.140
Quarter size hail fell near Highway 110 in Mendota Heights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wyoming, July 19, 20114 deaths · 2 injured · 1 event
- Excessive Heat in Missouri, July 19 to 24, 20111 death · 1 injured · $21,000 · 11 events
- Flash Flooding in Ohio, July 19, 2011$4.3 million · 6 events
- Flash Flooding and Hail in Wisconsin, July 19, 2011$830,000 · 65 kt wind · 10 events
- Tornado and Hail in Wisconsin, July 19, 2011$530,000 · EF0 · 19 events
- Flash Flooding and Hail in North Dakota, July 19, 2011$376,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Winds in Minnesota, July 19, 2011$252,000 · 60 kt wind · 14 events
- Excessive Heat and Heat in Kentucky, July 19 to 24, 20115 injured · 32 events
- Damaging Winds in Maryland, July 19, 2011$86,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 2011$67,000 · 52 kt wind · 15 events
- Flash Flood in Louisiana, July 19, 2011$100,000 · 1 event
- Flash Flood and Lightning Strike in Texas, July 19, 2011$80,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313725, 313727, 313728, 313729, 313731, 313735, 313732, 313739, 313736, 313733, 313740, 313741, 313742, 313744, 313745, 313746, 313747, 313748, 313749, 313750, 313752, 313753.